Hi. Not sure where to start. This is for my husband. I am a googler and came across your site. I have never posted anything but read your site everyday looking for answers. Reading your questions and responses on various issues (pain especially has been very useful) so far have been very interesting and have helped a lot. This one is about his thyroid problem (I think)
My husband has terminal cancer. A brief history in case it is useful: ocular melanoma in 1989, spread to his lung in 2007 with partial lobectomy. Cancer now in his heart, pancreas, psoas muscle, lymph glands, eye and lungs.
Unfortunately one of his treatments caused a benign tumour on his pituitary so he also has hypothyroidism to add to his problems.
No further treatment for anything is currently available so we are managing his health as best we can. Obviously we want what is best so we can get the best quality of life. Considering his diagnosis he does very very well and has gone beyond everyone's expectations. He still works part time.
Generally he is well and we have his pain under control. He recently had a 'virus'? He doubled his hydrocortisone (normal daily dose of 20 mg) as suggested until he was feeling better. He has gradually come back to the 20 mg, unfortunately he is still feeling very lethargic and no energy. Unfortunately because he is terminal the hospice just blame the cancer.
However, from experience during our journey this has not always been the case. Before we start worrying the the cancer is causing the problem we want to look at the bigger picture.
He recently had blood tests which suggested he was low on iron and is currently taking iron tablets. Apparently everything else was ok.
I understand his exercise levels, mental health etc could also be a contributing factor.
He is under oncology, endocrine, gp and moorfields eye hospital. Unfortunately none of the departments speak with one another and only treat their area. Without sounding too pessimistic, because he is terminal they are reluctant to invest to much time and money in his condition and just increase his morphine. (He was on a lot of morphine for pain but because of what I read on your site he now does not take any morphine at all). Can it be that the symptoms and meds are getting all mixed up and causing there own issues?
Can anyone please please make any suggestions about what to do next? It maybe that I am in the wrong area for discussion???
Thanking you for any help or support.